Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Pharmacy "LOST" my lyrica prescription!!!

Faith MFFaith M Posts: 287
edited 06/11/2012 - 8:29 AM in Pain Medications
One month ago my surgeon e filed 3 scripts for me, vicodin,flexeril,and lyrica. I didn't need the lyrica yet and since it costs me $100.00, my hubby asked them to put it back into the system for now. When I called pharmacy to say I was ready to and pick it up, they said they have no record of this script! Thier e files only go back 3 weeks. My hubby even SAW the script! I've used the same pharmacy for 15 years and never had a problem. Alls they could say was "sorry". My surgeon only fills scripts within 3 business days! So of course this was a Friday and I only had 2 lyrica left. Told pharmacy I'd be going into withdrawl, they said "sorry", have your surgeon call us. It is not EVER possible to speak with him on the phone! Also my primary physician was not in on Fri. or Sat. I have placed 2 phone calls to him with NO RESPONSE. I've also used this same Dr. for 15 years and he's always returned my calls. I am out of lyrica. I am only 9 weeks out of cervical fusion and I need it. Thank God it isn't raining and the nerve pain in my foot isn't flared up. I know I am not supposed to go off lyrica cold turkey, what am I supposed to do? I feel very mistreated, and worried.

Faith M


  • If you are worried about going into withdrawl over the weekend, then you always have the option of going to the ER.

  • The Er is the LAST place I want to go. I will only go if I feel I am in a life threatening situation. I just want my lyrica. I just want people to do thier jobs. I just want to not need ANY medication. I just want to not worry for one day. Just to be normal for a minute. :|
  • We all "just want" something.

    You asked "what am I supposed to do?" and I gave you a logical option.

  • Is today the only day you will be without Lyrica? If so I think you will be ok until tomorrow when your doctor can efile the prescription in for you.


  • Do you have a GP besides the surgeon, Lyrica is sometimes given as samples by them and that may get you enough to get by.I also agree one day should not hurt you, the withdrawals should not even be close to bad, it is non narcotic after all.

    Lyrica is just a nerve pain med and to go to the ER for that is insane.
  • Regardless of what medication it is they run out of, is anxious about the consequences of not having it for a few days, they need to address it.

    If repeated attempts to get it via the prescribing doctor and a PCM are non-productive and pain levels are escalating, it is not insane to recommend going to the ER. They can stabilize the pain level, contact the patient's physician and prescribe enough medication to help the individual through until normal channels are working again.
  • dilaurodilauro ConnecticutPosts: 9,856
    not having one of your prescribed medications, you have to look at this very seriously. Many medications come with detailed instructions (that not everyone reads) that talks about what if you miss a dose, do not stop taking it without talking to your doctor, etc. Those are the white sheets that come along with your prescriptions.
    I do not think any of us have enough formal medical education to understand WHAT if we miss one dose, a day, two days??
    Thats hard to say, and when you talk about a lost prescription and unless you have a GUARANTEE to get it back the next day or so, going to the ER, or at least contacting the ER is a smart thing to do. They should be in a better position to tell you what your medical choices are. Dont take these decisions into your own hands or hands of friends.
    Play it safe, no one in the medical field will ever look down at you for playing it on the conservative side, but they will get annoyed of you play it on the radical side
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • I just weaned off Lyrica last month and even coming down slow sucked. My dosing was 150mg twice a day. The doc told me to try doing 150mg once per day. I missed one dose and it took 4 days to get back to normal. I was constantly nauseous, had diarrhea and vertigo. Even when doing various combinations of 150 & 75 each day I still had these symptoms but not nearly as bad. I took 3 weeks to come down.
  • Well as bad as it was coming off of it, it still was better than being ON it! Lyrica made my short term memory shot and I couldn't finish sentences because I'd forget what I was saying halfway through. Couldn't concentrate on anything for more than about 30 seconds. I really didn't do well at all. Hope it works for you though, I know there's a lot of people who really like it.

    I believe they will continue to give you the Lyrica while you're in the hospital, even the day of your surgery. Make sure they know you're on it though, it would sure suck if you had to deal with withdrawals on top of everything else!
  • Yes but I'm still not where I used to be. I forget what I'm doing and have to work hard sometimes to remember. But I am much better! :/
  • dilaurodilauro ConnecticutPosts: 9,856
    I believe that stopping Lyrica and stopping of any medication, including pain medications has different reactions for different people.
    I was able to come of Oxycontin after two years of daily use without any problems. Granted, my doctor had me go the slow route, from 60mg -> 40mg -> 20mg -> 10mg -> to 10mg every other day to once a week to zero.
    I came off a 200mg+ dose of Lyrica without any problem, did it immediately. I couldnt handle some of the strange effects I had with Lyrica. It was interesting, last night there was a TV commercial about Lyrica, and the part where they talk about potential side effects, I had every one of them.
    I am now using Neurtontin and do not have any side effects.

    Some how I do believe that all nerve medications can enhance any existing short term memory. Now what is this thread about, I forgot!
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • hi kattoo ur friend renm doggy here how are ya. ? hows GA.? anyway i agree call ER for advive and i hope u ok, and no withdrawal for ya. good luck with surgery. i take neurontin and so far so good, but ...wait uhmmm.. huh.
    what was i saying....lol cant remember . any way have a good day eh.
Sign In or Register to comment.